Alert archive / North Carolina / Gale Warnings in 2020
Gale Warning 4, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Feb 19, 2020, 2:57 PM EST. It took effect at Feb 20, 2020, 3:00 PM EST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2020, 2:57 PM EST (19:57 UTC)
- In effect from
- Feb 20, 2020, 3:00 PM EST
- Expired
- Feb 21, 2020, 5:58 PM EST
- In force
- 27 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
746 WHUS72 KILM 191957 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 257 PM EST Wed Feb 19 2020 AMZ250-252-200500- /O.CON.KILM.SC.Y.0015.000000T0000Z-200220T2000Z/ /O.UPG.KILM.GL.A.0003.200220T2000Z-200221T2300Z/ /O.NEW.KILM.GL.W.0004.200220T2000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 257 PM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 PM EST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Southeast North Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM Thursday to 6 PM EST Friday. For the Small Craft Advisory, until 3 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ AMZ254-256-200500- /O.CON.KILM.SC.Y.0015.200219T2300Z-200220T2000Z/ /O.UPG.KILM.GL.A.0003.200220T2000Z-200221T2300Z/ /O.NEW.KILM.GL.W.0004.200220T2000Z-200221T2300Z/ Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 257 PM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 PM EST THURSDAY... ...GALE WARNING IN EFFECT FROM 3 PM THURSDAY TO 6 PM EST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 9 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Northeast South Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM Thursday to 6 PM EST Friday. For the Small Craft Advisory, from 6 PM this evening to 3 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ 19
8 follow-up statements
718 WHUS72 KILM 200256 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 956 PM EST Wed Feb 19 2020 AMZ250-252-254-256-201100- /O.CON.KILM.SC.Y.0015.000000T0000Z-200220T2000Z/ /O.CON.KILM.GL.W.0004.200220T2000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 956 PM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THURSDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THURSDAY TO 6 PM EST FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 4 to 7 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM Thursday to 6 PM EST Friday. For the Small Craft Advisory, until 3 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ 9
541 WHUS72 KILM 200916 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 416 AM EST Thu Feb 20 2020 AMZ250-252-254-256-202030- /O.CON.KILM.SC.Y.0015.000000T0000Z-200220T2000Z/ /O.CON.KILM.GL.W.0004.200220T2000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 416 AM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM EST FRIDAY... * WHAT...For the Gale Warning, north winds sustained at 25 to 35 kt with peak gusts of 40 to 45 kt and seas reaching 8 to 11 ft. For the Small Craft Advisory, northeast winds 20 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM this afternoon to 6 PM EST Friday. For the Small Craft Advisory, until 3 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels. In addition, expect a reduction to visibility from wind driven rain combined with the spray from the large seas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ dch
951 WHUS72 KILM 201947 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 247 PM EST Thu Feb 20 2020 AMZ250-252-254-256-202100- /O.EXP.KILM.SC.Y.0015.000000T0000Z-200220T2000Z/ /O.CON.KILM.GL.W.0004.200220T2000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 247 PM EST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM EST THIS AFTERNOON... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 10 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...For the Gale Warning, from 3 PM this afternoon to 6 PM EST Friday. For the Small Craft Advisory, until 3 PM EST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
762 WHUS72 KILM 202038 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 338 PM EST Thu Feb 20 2020 AMZ250-252-254-256-210900- /O.CON.KILM.GL.W.0004.000000T0000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 338 PM EST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... * WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 6 to 10 ft expected. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...From 3 PM EST this afternoon to 6 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
087 WHUS72 KILM 210221 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 921 PM EST Thu Feb 20 2020 AMZ250-252-254-256-211030- /O.CON.KILM.GL.W.0004.000000T0000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 921 PM EST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST FRIDAY... * WHAT...North winds 20 to 30 kt with gusts up to 40 kt and seas 6 to 11 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 6 PM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
520 WHUS72 KILM 211029 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 529 AM EST Fri Feb 21 2020 AMZ250-252-254-256-212100- /O.CON.KILM.GL.W.0004.000000T0000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 529 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 30 to 35 kt with gusts up to 45 kt. Seas will peak in the 6 to 10 ft range except up to 13 ft across the outer waters off Cape Fear and Cape Romain respectively. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels along with a reduction to visibility due to sea spray from the large waves. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous marine conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ dough
174 WHUS72 KILM 212023 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 323 PM EST Fri Feb 21 2020 AMZ250-252-254-256-212300- /O.CON.KILM.GL.W.0004.000000T0000Z-200221T2300Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 323 PM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 8 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 6 PM EST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
398 WHUS72 KILM 212258 MWWILM URGENT - MARINE WEATHER MESSAGE National Weather Service Wilmington NC 558 PM EST Fri Feb 21 2020 AMZ250-252-254-256-221200- /O.CAN.KILM.GL.W.0004.000000T0000Z-200221T2300Z/ /O.NEW.KILM.SC.Y.0016.200221T2258Z-200222T1200Z/ Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 558 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Southeast North Carolina and Northeast South Carolina coastal waters. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Feb 19, 11:36 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 19, 11:36 AM EST, 3 hours 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1136 AM EST Wed Feb 19 2020
.SYNOPSIS...
A cold front will drop south across the area today with
continued wet conditions along with an influx of colder air.
The front will stall south of the area tonight allowing a brief
period of drying and even colder air to infiltrate the region.
Low pressure is expected to develop offshore from the Carolina
Coasts Thu and rapidly intensify as it accelerates NE, away
from the Carolina mainland Thu night into Fri. A cold rain under
breezy conditions is expected Thu, along with the possibility
of pcpn mixing with and changing to snow before ending Fri
morning. Cold, dry Canadian high pressure will follow Fri aftn
thru the upcoming weekend.
&&
.UPDATE...
No major changes made with this update. Previous forecast on
track. Cold front currently across our western counties, with
quick drops in temps and dewpoints seen at KBBP and KHVS in the
last hour.
&&
.NEAR TERM /THROUGH THURSDAY/...
Sfc cold front is slowly dropping southward across the FA at the
moment, and should push entirely thru the fcst area and off the
Carolina coasts by the mid-daytime morning hrs. The showery
nature to the pcpn ahead of the cold front will become
stratiform oriented with post cold frontal light rain prevailing
well into this aftn before temporary drying conditions occurs
this evening into the overnight hrs. Overrunning light rain
will breakout Thu morning and will become more steady as the day
progresses with moderate to possibly heavy rain across most of
the FA, especially east of the I-95 corridor. Have increased the
QPF from the previous fcst and is now more in line with WPC
guidance. No frozen or freezing issues this period.
Todays high temps will actually occur during the Wed pre-dawn
hrs. A slow steady drop of temps will occur today, after the
initial drop from the CFP. Lowered vsbys across the area due to
fog this morning will improve dramatically after the cold front
pushes thru. Any residual sea fog will also be eradicated due
to the airmass change. Temps tonight thru Thu will trend to the
lower side of MOS guidance with some entrainment from the sub
1050 mb high centered across the mid-section of the U.S.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY NIGHT/...
Thursday night, the low pressure system that develops along the cold
front will quickly mature. This will lead to heavy rainfall
developing across the area spreading from south to north throughout
the night. The biggest question with this system continues to be the
potential for wintry weather overnight Thursday into early Friday.
With the latest development in the model roulette, the cold front
that sets the stage for the developing low pressure does not push as
far south in most global modes. This is likely due to the NW
displacement of the necessary cold air with the Arctic high
pressure over the central US. As a result, the modeled center of the
low is quite a bit closer to the coast in both the GFS and ECMWF.
The NAM is not being considered at the moment due to its known high
biases with cold air and over-exaggerated QPF.
There are some subtle differences that are worth noting as the
solutions lead to significant difference in possible snowfall
accumulations. The latest ECMWF model run shows the low off the
coast, but slightly closer than previous model runs. This brings a
stronger warm nose over the region, but does increase available
moisture. A likely result in this scenario would be rain to
rain/sleet to a brief period of snow. Those that transition to snow
quickly will obviously see more accumulating snowfall, but the ECMWF
continues to be the pessimistic solution. The GFS has also shifted
further toward the coastline. However, the system tracks further to
the north after 00Z Friday as compared to its Euro counterpart. This
would give us a chance of seeing snow toward the end of the event as
cold air is funneled southward with slightly more moisture in place.
This solution could lead to a better chance of our SC folks seeing
some snow before this all ends. For our forecast, we are a bit on
the pessimistic side of things as the warm nose tends to move a bit
further inland than the models show. The trend toward the coastline
is a bit concerning for snow-lovers in the Cape Fear region and
points southward. However, if there is some hope for seeing at least
some flurries and spurts of light snowfall, the cold air will push
the dendritic growth zone lower in the atmosphere as the low pulls
away in either solution. This will occur while lingering moisture
thins in the low-levels of the atmosphere, but this is likely to be
slower than the advecting cold air. This temperature zone is
critical for ice development and should allow for a few lingering
flurries as the low exits. We will continue to monitor for specifics
with upcoming model runs as a shift of 50 miles could drastically
change the forecast at this stage, stay tuned!
Clearing behind the low pressure on Friday with highs struggling to
make it to near 40. Very cold conditions on Friday night. The high
pressure over the central US will shift eastward and winds will
decrease to below 3-7 knots. Agricultural concerns will be the
primary focus as lows drop into the mid-20s. This is assuming no
snow accumulation which could lead to even colder low temps.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
High pressure modifies during the day on Saturday and moves overhead.
Saturday will be dry and clear. Clear and quiet conditions last into
Sunday with moderating conditions on Sunday; highs near 60.
Overnight Sunday, clouds increase as a low pressure develops over
the central part of the US. This will push a warm front through the
area and rain chances increase quickly during the day on Monday.
Models are currently differing on the timing of this low pressure
system, so will stay with a chance of rain at the moment. Cold front
moves through the day on Tuesday but not much in the way of
temperature changes. Warm and humid air mass will keep highs above
normal. Another warm front on Tuesday night will bring more clouds
and rain chances in a repeat performance. Continued warm temps and
cloudy skies into Wednesday.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
Most of the IFR ceilings will mix out as some drier air moves in at
the lower levels this afternoon. Predominately VFR tonight with a
VFR stratocu ceiling. MVFR ceilings will return on Thursday, along
with rain moving back in with the next, and more potent system
approaching.
Extended Outlook...Low pressure to develop on the stalled front
offshore from the Carolina Coasts Thu and intensify as it
accelerates ENE away from the Coast Fri. Rain to mix with or change
to snow Thu night before pcpn ends Fri morning. Conditions improve
to VFR midday Fri, and will persist thru the weekend as cold, dry
Canadian high pressure prevails.
&&
.MARINE...
Today thru Thu:
Gale Watch has been raised for Thu aftn thru Fri for all waters.
OPC is going with Storm Warnings for the Offshore Waters from
Hat to Murrells Inlet.
Cold front dropping south will push across the area waters by
mid to late daytime morning. Variable winds around 10 kt will
become N to NE 15 to 25 kt after the CFP. A tighten sfc pg
after FROPA will consume the area waters with some further
tightening late tonight thru Thu. This the result of a sfc low
taking shape and intensifying offshore from the SC Coast.
Function in the continued and re-enforcing shots of CAA
with the end result in sustained Gale Force winds developing
Thu aftn and persisting into Thu night and early Fri. Winds
generally from the NE tonight into Thu and could back slightly
to N at the end of this fcst period due to the positioning and
intensification of the offshore Low.
Thu Night thru Sun:
Low pressure to the south and high pressure to the NW will lead to
increased winds 20-30 knots with gusts to near 40 knots late
Thursday into Friday. Wave heights will increase to 6-10 feet as a
result. Low pressure moves away from the area during the day on
Friday and winds slowly decrease as the high pressure to the west
builds overhead. Winds become 10-20 knots Friday night into
Saturday. Gale conditions are likely to subside by mid-day Saturday.
High pressure overhead will make for calm conditions Saturday and
Sunday. Unsettled weather returns early next week.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Gale Watch from Thursday afternoon through Friday afternoon
for AMZ250-252-254-256.
Small Craft Advisory from 6 PM this evening to 3 PM EST
Thursday for AMZ254-256.
Small Craft Advisory until 3 PM EST Thursday for AMZ250-252.
&&
SYNOPSIS...DCH
UPDATE...VAO
NEAR TERM...DCH
SHORT TERM...21
LONG TERM...21
AVIATION...43
MARINE...DCH/21Hazardous weather outlook, Feb 19, 3:42 AM EST, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 342 AM EST Wed Feb 19 2020 AMZ250-252-200845- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 342 AM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 3 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Watch. For Thu night thru midday Fri... Gale force winds likely as low pressure intensifies as it pulls away from the area waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-200845- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 342 AM EST Wed Feb 19 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 PM EST THURSDAY... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Gale Watch. For Thu night thru midday Fri... Gale force winds likely as low pressure intensifies as it pulls away from the area waters. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ106-108-110-SCZ054-056-200845- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 342 AM EST Wed Feb 19 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. For Thu night thru early Fri... Rain will mix with and change to snow before ending early Fri. Little to no snow accumulation is expected. Still some uncertainty remains with and when the changeover to snow and how much accumulation due to the disagreement amongst the various and latest Model guidance. As temperatures drop to and below the freezing mark Thu night into Fri, roadways, especially bridges and overpasses, may become ice covered. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 200845- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 342 AM EST Wed Feb 19 2020 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. For Thu night thru early Fri... Rain will mix with and change to snow before ending early Fri. Little to no snow accumulation is expected. Still some uncertainty remains with and when the changeover to snow and how much accumulation due to the disagreement amongst the various and latest Model guidance. As temperatures drop to and below the freezing mark Thu night into Fri, roadways, especially bridges and overpasses, may become ice covered. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 2:40 AM EST | Gale Watch | ILM | 12 hr |
Nearby
Gale Warnings in North Carolina, 2020Every gale warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.